MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC,

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC,
Model Number LF1937
Medical Device Problem Codes Use of Device Problem (1670); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported the device stopped working due to an issue with the jaws clamping and not releasing during the sealing process.There was no patient impact or medical intervention and the extended procedure time reported was minimal only to replace the device.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device the spacer pads were inspected for damage and all appeared to be in good shape.Manual continuity tests were performed and found an open connection on continuity on the plug prong #1 to bottom jaw.After the device failed to activate, it was carefully taken apart and inspected.All the internal components and wires were intact.Continuity was checked after the button activation circuit board connection where the the brown wire connects to the solder sleeve that connects the red wire into the bottom jaw.The connection was active before the solder sleeve connection.Continuity was verified after the solder sleeve and did not reveal an active connection.While dissecting the solder sleeve the red wire was not aligned with the solder ball and was protruding out.Manual continuity test revealed a disconnection coming from the brown/red solder sleeve connection.The results of the visual and functional inspections determined that the reported event was confirmed.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The most likely root cause of the reported event is improper installation of wire placement and soldering assembly during manufacturing, resulting in no activation/electrical error during clinical use.The instructions for use (ifu) state: - remove instrument from tray by firmly pulling on the handle.Do not pull on the instrument jaws or cable.- insert the connector into the receptacle on the generator.Follow the instructions in the generator user¿s guide to complete the setup procedure.- inspect the instrument and cords for breaks, cracks, nicks, or other damage before use.Failure to observe this caution may result in injury or electrical shock to the patient or surgical team, or cause damage to the instrument.If damaged, do not us.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC,
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key18499045
Report Number0001056128-2024-00010
Device Sequence Number15422710
Product Code NUJ
UDI-Device Identifier07613327504897
UDI-Public07613327504897
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model NumberLF1937
Device Catalogue NumberLF1937RR
Device Lot Number15103302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown